MAUDE Adverse Event Report: CYBERONICS - HOUSTON PROGRAMMING SOFTWARE; PROGRAMMING COMPUTER

CYBERONICS - HOUSTON PROGRAMMING SOFTWARE; PROGRAMMING COMPUTER
Model Number MODEL 3000
Medical Device Problem Codes Energy Output To Patient Tissue Incorrect (1209); Improper Device Output (2953)
Health Effect - Clinical Codes Undesired Nerve Stimulation (1980); Pain (1994)
Date of Event 10/11/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient who was recently implanted with a m106 device has complained of perceiving stimulation stronger than he had before he was programmed with the m3000 programming system.It was stated that the patient was reprogrammed back to intended settings with the m250 v.11.0 software programming system and stated that he felt fine again after they were adjusted.Data was reviewed from m3000 programmer which contained interrogation and programming events for the m106 from (b)(6) 2017, and from a v11 tablet containing interrogation and programming events for m106 from (b)(6) 2017.Office visit data stored within the generator's memory also indicated that the patient was also interrogated/programmed on (b)(6) 2017 but no corresponding events were found within the databases of the two tablets reviewed.On (b)(6) 2017, the device had programming adjustments to normal, magnet, and autostim output currents using the model 3000 tablet.Based on the available data, it appears that the normal mode and magnet mode currents were adjusted again on (b)(6) 2017 with a different v11 tablet while autostim was left the same.Having autostim output current programmed with a model 3000 while magnet current is programmed with a v11 tablet is a known condition that can lead to higher than intended output current and is one of the conditions for this programming issue.Data from (b)(6) 2017 indicates that the patient had logged 2 instances of a magnet overriding autostims, and if the magnet swipes on these events were > 40ms and < 300ms it would have resulted in the high current condition.As the patient's magnet current level was >= 0.75ma, no corresponding burst watchdog timeout was triggered.At the (b)(6) 2017 both magnet and autostim output currents were adjusted, after which the patient would no longer be susceptible to such events.No further relevant information has been received to date.

Brand Name
PROGRAMMING SOFTWARE
Common Device Name
PROGRAMMING COMPUTER
Manufacturer (Section D)
CYBERONICS - HOUSTON
100 cyberonics blvd
houston TX 77058
MDR Report Key7043147
Report Number1644487-2017-04816
Device Sequence Number16600261
Product Code LYJ
UDI-Device Identifier05425025750399
UDI-Public05425025750399
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
P970003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMODEL 3000
Was Device Available for Evaluation? No
Event Location Other
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2017
Initial Report FDA Received Date11/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR